MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534650
Medical Device Problem Codes Break (1069); Difficult or Delayed Positioning (1157); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of forceps was used to release the stent.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent with naviflex rx delivery system was implanted in the biliary duct during an endoscopic retrograde cholangiopancreatography procedure (ercp) performed on (b)(6) 2025.During the procedure, the catheter was cracked making it difficult to release the stent.The catheter was held firmly, and forceps was used to release the stent.The stent was successfully deployed, and the procedure was completed.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of guide catheter break.Imdrf impact code f2301 captures the reportable event of forceps was used to release the stent.Block h11: an advanix biliary stent with naviflex rx delivery system were received for analysis.Visual inspection found the pull wire was dislodged and without the pull wire cap, the push catheter suture hole was torn, and the guide catheter was detached as it was not returned.No other issues were noted with the stent and delivery system.Product analysis confirmed the reported events of guide catheter break and stent difficult to deploy.Taking all available information into consideration, the investigation concluded that the observed damage of push catheter suture hole was likely caused by the pressure exerted during the attempted deployment of the stent.It is possible that the tortuosity of the procedure, and the technique used by the physician limited the performance of the device and contributed to the observed problem.Additionally, since the push catheter suture hole was torn, the suture was most likely stuck in the torn hole, preventing the stent from being deployed.There is also a possibility that the same force applied during the stent deployment attempt caused the pull wire to become dislodged and the pull wire cap to detach from the device.The reported event and observed damage of guide catheter detached was most likely due to the force applied during the procedure, and the tortuosity of the procedure.Therefore, a review and analysis of all available information indicated that the most probable cause is adverse event related to procedure.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the instructions for use (ifu)/ product label.
 
Event or Problem Description

Brand Name
ADVANIX? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22189142
Report Number3005099803-2025-02680
Device Sequence Number8571181
Product Code FGE
UDI-Device Identifier08714729787204
UDI-Public(01)08714729787204(17)261112(10)35685721
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K203162
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00534650
Device Catalogue NumberM00534650
Device Lot Number0035685721
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Supplement Date Received by Manufacturer08/01/2025
Initial Report FDA Received Date06/11/2025
Supplement Report FDA Received Date08/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown